EconPapers    
Economics at your fingertips  
 

Computing probabilities of integer-valued random variables by recurrence relations

S. Baena-Mirabete and P. Puig

Statistics & Probability Letters, 2020, vol. 161, issue C

Abstract: We derive a set of recurrence relations for the calculation of the probabilities of a large class of integer-valued random variables. We show that the probability mass function can be recursively computed for random variables with a probability generating function satisfying certain functional form.

Keywords: Convolution of distributions; Count distributions; Hermite distribution; Katz–Panjer family; Skellam distribution; INAR models (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167715220300225
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:161:y:2020:i:c:s0167715220300225

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spl.2020.108719

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-06-13
Handle: RePEc:eee:stapro:v:161:y:2020:i:c:s0167715220300225